Go Back   NeuroTalk Support Groups > >

Vitamins, Nutrients, Herbs and Supplements For discussion about vitamins, vitamin deficiency, herbal remedies and other supplements.

hypercalcemia

Reply
 
Thread Tools Display Modes
Old 07-06-2016, 05:54 AM   #1
kell.steve@bigpond.
Junior Member
 
Join Date: Feb 2016
Posts: 17
Default hypercalcemia

Hi, I have been under investigation due to brain lesions. My neurologist put me on steroids and suggested I take vitamin d and calcuim tablets, which I have been doing for 6 months now, i was weaned off the steroids 3 months ago. I now have too much calcium in my blood. My question is, I have read somewhere and I was just wondering if its true. that you should not advise anyone to take calcuim without checking their magnesium level first?


Thanks
Kelly
kell.steve@bigpond. is offline   Reply With Quote
Old 07-06-2016, 07:06 AM   #2
kiwi33
Senior Member
 
kiwi33's Avatar
 
Join Date: Jan 2015
Location: Sydney, Australia.
Posts: 1,452
My Mood: hypercalcemia
Default

I think that it would be a good idea to ask your GP to arrange for measurements of all of your main blood cation (Ca2+, Mg2+, Na+ and K+) levels - this is easy to do.

If those numbers are outside normal ranges there are many possibilities - your GP, maybe with help from a specialist, should be able to advise you.
__________________
Knowledge is power.
kiwi33 is online now   Reply With Quote
Old 07-06-2016, 09:21 AM   #3
mrsD
Super Moderator
 
mrsD's Avatar
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 33,117
Lightbulb

If you were taking high dose Vit D... over 2000IU daily, the
recommendations are to not take much calcium with that therapy.

This is because Vit D increases absorption of calcium from the GI tract.

If you only used small D doses, the hypercalcemia might be due to secondary hyperparathyroidism. This occurs when the body senses calcium levels are too low, and the parathyroid glands signal more calcium to be released from bones. This is not a very precise solution, and typically too much is released and floats around for a while. If you have testing at this point it will reflect this temporary high. It can be confusing therefore to know exactly what is going on.
__________________
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei

************************************

.



****************************
These forums are for mutual support and information sharing only. The forums are not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. Always consult your doctor before trying anything you read here.
mrsD is offline   Reply With Quote
Old 07-13-2016, 10:48 AM   #4
zygopetalum
Member
 
Join Date: Jun 2011
Location: washington state
Posts: 389
Default

Did I understand correctly that you are still taking the calcium after weaning from the steroid? You may not need a supplement if you are not on steroids, they deplete minerals in general.
zygopetalum is offline   Reply With Quote
Reply

Tags
blood, calcuim, months, question, steroids

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -5. The time now is 06:29 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives